MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD 6.8MM GUIDE BAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD 6.8MM GUIDE BAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90127585
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a thr was noticed the 6.8mm guide bar bent.The procedure was completed without delay using a smith-nephew back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a 6.8mm guide bar was returned for inspection.It was reported that, during a thr was noticed the guide bar was bent.The procedure was completed without delay using a smith-nephew back-up device.No patient injury or other complications were reported.Due to worn laser marking, the batch number is not visible.Therefore a manufacturing record and complaint history review could not be performed.Visual inspection was performed which noted that there are marks and scratches across the device, consistent with surgical use.The guide bar has a slight bend.Laser marking is completely worn and no longer visible.Functional evaluation was performed which noted that assembly is acceptable.This confirms the reported complaint.It should be noted that the bhr surgical technique states, "examine instruments for wear or damage before use.While rare, intra-operative instrument breakage can occur.Instruments that have experienced excessive use or force may be susceptible to breakage".The probable root cause is unknown.If additional information becomes available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.The instrument will be retained at aurora as it cannot be reworked or repaired.

Brand Name
6.8MM GUIDE BAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11568136
Report Number3005975929-2021-00157
Device Sequence Number4206017
Product Code NXT
UDI-Device Identifier03596010590190
UDI-Public03596010590190
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90127585
Device Catalogue Number90127585
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1